Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I have a different problem with hiv test
Nov 2, 2008

Dear Dr. Bob, Bonjour, First of all, I admire you from the bottom of my heart for providing your precious advise about Hiv to millions of people around the world. I checked the archives for 5 hours a day but could not the problem related to that of mine. I had a risk exposure (sex) with an unknown status in march 2007. I did an elisa test after 5 months i.e, in September 2007, and came back negative. I had no symptoms of ARS till next year, April 2008. But, a year after, I got the onset of fever about 103 F for one day in the month of April, 2008. And, from the end of May,2008, I suffered from a chronic diarrhea (without fever) for 3 weeks. I took metronidazole (500 mg), cifrox (500 mg) t.i.d, for 7 days. I also got the shot of MMR vaccination, TB Mantoux skin test (which are mandatory for us immigration) on July 7, 2008. I thought, might be I was a late seroconverter and I tested for elisa antibody again on July 15, 2008 which came back negative. I tested again on september 20, 2008 which was negative. The last test was after 17 months from the risk. I would also like to mention that I am not involved in any risk since then. After the diarrhea episode, I still have bowel problem till now. I have sore and itchy anus, formation of excessive gas right after my meal. Bloating, grumbling sounds, stool (malabsorbed), and also folliculitis and frequent muscular spasms but no fever are scaring me day by day. I humbly request you to answer my questions.. please please 1. Does the mmr vaccination, TB mantoux test, antibiotics produce false negative if the elisa test is done within a week after the vaccination? 2. Is it possible for somebody who is seroconverting after 1 year or is not producing detectable antibody? 3. Can the hiv-antibody level go down beyond the window period? 4. Can diarrhea alone be the manifestation of Hiv syndrome without the constellation of symptoms? I am a student, male 28, now living in USA. Please help please help. I cannot concentrate on my study since ages on top of that, I am going to marry very soon. I would also like to donate to your foundation, though I cannot donate big bucks being a student. Please provide me the information about how to make donation. Sorry for my poor English.. waiting for your response with great anticipation. Mr. P

Response from Dr. Frascino

Hello Mr. P.,

1. Nope.

2. Nope.

3. Nope.

4. Extremely unlikely and certainly not applicable to your situation.

Your repeatedly negative HIV tests out to 17 months are definitive and conclusive: HIV is not your problem. No way. No how. (No McCain. No Sarah "I can see Russia from my house" Palin.) If your digestive track is continuing to bother you, see a gastroenterologist (stomach specialist). There are many conditions, such as irritable bowel syndrome (IBS) that could be the cause of your persistent symptoms.

Donation information for the Robert James Frascino AIDS Foundation can be found on the foundation's Web site at www.concertedeffort.org. Thank you for your willingness to help others in desperate need.

Now stop worrying about HIV, start WOO-HOOing and then get back to your studies!

Dr. Bob



Previous
Should I be scared?
Next
I scratched badly my HIV+ puppy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement